Recurrence of blackwater fever: triggering of relapses by different antimalarials
Authors: van den Ende, J.1; van den Ende, J.2; Coppens, G.3; Verstraeten, T.2; van Haegenborgh, T.1; depraetere, K.2; van Gompel, A.1; van den Enden, E.1; Clerinx, J.1; Colebunders, R.1; Colebunders, R.2; Peetermans, W.E.4; Schroyens, W.5; Ende, J.V.
Source: Tropical Medicine & International Health, Volume 3, Number 8, 1 August 1998 , pp. 632-639(8)
Abstract:Five cases of blackwater fever (BWF) are described, all of whom had a history of recent quinine therapy. In two cases a second haemolytic crisis was induced by halofantrine, in one case also a third. Increasing frequency of this syndrome with its dramatic clinical presentation is to be expected as imported P. falciparum infection, parasite resistance to chloroquine and the use of quinine and other related antimalarials become more frequent.
Document Type: Research Article
Affiliations: 1: Institute of Tropical Medicine, Antwerp, Belgium 2: Department of Tropical Medicine, University Hospital Antwerp, Edegem, Belgium 3: Department of Clinical Microbiology, University Hospital, KU Leuven, Leuven, Belgium 4: Department of Internal Medicine, University Hospital, KU Leuven, Leuven, Belgium 5: Department of Haematology, University Hospital Antwerp, Edegem, Belgium
Publication date: 1 August 1998
- In this: publication
- By this: publisher
- In this Subject: Internal Medicine
- By this author: van den Ende, J. ; van den Ende, J. ; Coppens, G. ; Verstraeten, T. ; van Haegenborgh, T. ; depraetere, K. ; van Gompel, A. ; van den Enden, E. ; Clerinx, J. ; Colebunders, R. ; Colebunders, R. ; Peetermans, W.E. ; Schroyens, W. ; Ende, J.V.